All Title Author
Keywords Abstract


Thrombocytopenia, an Overlooked Hematological Derangement in Hair Dye Poisoning

DOI: 10.4236/crcm.2015.48055, PP. 276-279

Keywords: Hair Dye, Poisoning, PPD, Thrombocytopenia, Kala Pathar

Full-Text   Cite this paper   Add to My Lib

Abstract:

Thrombocytopenia is a common hematological disorder characterized by abnormally low number of platelets in circulating blood from multiple causes. The fundamental mechanisms involved are: ineffective production of platelets by the bone marrow, accerlated destruction of platelets or platelet splenic sequestration. Hair dye, containing Paraphenyllinediamaine has been linked to allergic reaction, nephrotoxicity, mutagenicity and hematological derangements as anemia. A female showed a clinical spectrum of decreasing platelet count along with anemia due to oral ingestion of hair dye. It is important to consider thrombocytopenia in management plan as it may impact the clinical outcome.

References

[1]  Patra, A.P., Shaha, K.K., Rayamane, A.P., Dash, S.K., Mohanty, M.K., et al. (2015) Paraphenylenediamine Containing Hair Dye: An Emerging Household Poisoning. American Journal of Forensic Medicine & Pathology, in press.
http://dx.doi.org/10.1097/PAF.0000000000000165
[2]  Sampathkumar, K. and Yesudas, S. (2009) Hair Dye Poisoning and the Developing World. Journal of Emergencies, Trauma, and Shock, 2, 129-131.
http://dx.doi.org/10.4103/0974-2700.50749
[3]  Hopkins, J.E. and Manoharan, A. (1985) Severe Aplastic Anaemia Following the Use of Hair Dye: Report of Two Cases and Review of Literature. Postgraduate Medical Journal, 61, 1003-1005.
http://dx.doi.org/10.1136/pgmj.61.721.1003
[4]  Burnett, C.M., Corbett, J.F. and Lanman, B.M. (1977) Hair Dyes and Aplastic Anemia. Drug and Chemical Toxicology, 1, 45-61.
http://dx.doi.org/10.3109/01480547709034426
[5]  Burnett, C.M. and Menkart, J. (1979) Hair Dye Use and Breast Cancer. Journal of the National Cancer Institute, 62, 1327-1328.
[6]  Deeb, W., Cachia, D., Quinn, C. and Salameh, J. (2014) Peripheral Neuropathy after Hair Dye Exposure: A Case Report. Journal of Clinical Neuromuscular Disease, 15, 161-163.
http://dx.doi.org/10.1097/CND.0000000000000032
[7]  Kaballo, B.G., Khogali, M.S., Khalifa, E.H., Khaiii, E.A., Ei-Hassan, A.M., et al. (2007) Patterns of “Severe Acute Renal Failure” in a Referral Center in Sudan: Excluding Intensive Care and Major Surgery Patients. Saudi Journal of Kidney Diseases and Transplantation, 18, 220-225.
[8]  Brahmi, N., Kouraichi, C., Blel, Y., Mourali, S., Thabet, H., et al. (2006) Acute Myocarditis and Myocardial Infarction Induced by Paraphenylenediamine Poisoning. Interest of Angiocoronarography. International Journal of Cardiology, 113, E93-E95.
http://dx.doi.org/10.1016/j.ijcard.2006.05.034

Full-Text

comments powered by Disqus